Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 97, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 17, 2021, 2:02 AM CDT for Fisher County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2021, 2:02 AM CDT (07:02 UTC)
- Expired
- May 17, 2021, 2:47 AM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Fisher County, TX
The radar
The Dyess AFB radar (KDYX), 113 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.0 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 686 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2953 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.0
The text
As transmitted.
361
WUUS54 KSJT 170702
SVRSJT
TXC151-170800-
/O.NEW.KSJT.SV.W.0097.210517T0702Z-210517T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
202 AM CDT Mon May 17 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern Fisher County in west central Texas...
* Until 300 AM CDT.
* At 201 AM CDT, a severe thunderstorm was located 8 miles northeast
of Hudd, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near...
Rotan around 225 AM CDT.
Roby around 245 AM CDT.
Other locations impacted by this severe thunderstorm include Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10014 3262 10035 3291 10066 3296 10065
TIME...MOT...LOC 0701Z 299DEG 23KT 3300 10057
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SK2 follow-up statements
160
WWUS54 KSJT 170730
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
230 AM CDT Mon May 17 2021
TXC151-170800-
/O.CON.KSJT.SV.W.0097.000000T0000Z-210517T0800Z/
Fisher TX-
230 AM CDT Mon May 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN FISHER COUNTY...
At 230 AM CDT, a severe thunderstorm was located near Roby, moving
southeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Longworth around 245 AM CDT.
Other locations impacted by this severe thunderstorm include Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 10014 3262 10035 3279 10053 3296 10046
TIME...MOT...LOC 0730Z 315DEG 33KT 3282 10036
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SK520
WWUS54 KSJT 170747
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
247 AM CDT Mon May 17 2021
TXC151-170756-
/O.CAN.KSJT.SV.W.0097.000000T0000Z-210517T0800Z/
Fisher TX-
247 AM CDT Mon May 17 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FISHER COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain and
lightning is still possible with this thunderstorm.
LAT...LON 3296 10014 3262 10035 3279 10053 3296 10046
TIME...MOT...LOC 0745Z 299DEG 23KT 3277 10025
$$
SKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:11 AM CDT, 1 hour 51 minutes earlier.
Area forecast discussion, May 17, 12:11 AM CDT, 1 hour 51 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1211 AM CDT Mon May 17 2021 ...New AVIATION... .SHORT TERM... (This evening through Monday) Issued at 226 PM CDT Sun May 16 2021 As a dryline mixes east into parts of West Texas, isolated to scattered thunderstorms should develop along it late this afternoon. Some of the hi-res models indicate a potential for a few storms to move off the dryline and enter the western Big Country/northwestern Concho Valley early tonight. If this occurs, would have an attendant risk of large hail and damaging winds with the storms. Late tonight, some of the hi-res models indicate a potential for a thunderstorm complex to move southeast into the northern Big Country before dissipating. Gusty winds would be possible with the leading outflow should this occur. Lows tonight will be in the mid to upper 60s with south winds and increasing cloud cover. The potential for severe weather will be increased Monday afternoon and evening. The SPC Day2 Convective Outlook now has an Enhanced Risk of severe storms across the northwestern part of our area, with Slight Risk encompassing nearly all of the rest of our area. A warm and humid day is expected with highs in the 80s, dewpoints in the 60s, and south winds. After a nighttime retreat, the dryline will mix east again across areas of West Texas. By late afternoon, the dryline should extend from near Lubbock to Big Spring to far northwestern Crockett County. Hi-res models show an indication of an outflow boundary (from convection moving into the northern Big Country late tonight) moving south across some of our eastern and central counties during the day. An upper low will move east across the Four Corners area on Monday, with a trough extending south along the Arizona/New Mexico border by late afternoon. With the approach of this system, thunderstorms are expected to develop along the dryline by late afternoon. Could also have thunderstorm development along the aforementioned outflow boundary. With strong instability and strengthening vertical shear with the approaching upper system, severe storms will be possible. The main severe weather threats will be large/very large hail and damaging winds, with an isolated tornado risk. && .LONG TERM... (Monday night through next Sunday) Issued at 220 PM CDT Sun May 16 2021 Monday evening into Tuesday morning still appears to be the most active period in the next several days for significant weather. By early Monday evening, thunderstorms will likely be ongoing for portions of our area, especially areas north and west of a Sterling City to Abilene to Throckmorton line. Farther south, thunderstorm chances may be limited by atmospheric capping. Storms may be able to develop over higher terrain to the west, then dissipate as they move east into our forecast area. With the northern convection, all the ingredients will be there for severe storms, with CAPE values greater than 3000 J/kg, and 0-6km bulk shear values greater than 35 or 40 knots by Monday afternoon. In addition, there will be convective boundaries from tonight's convection to work with, enhancing the severe weather threat. The main concerns will be large hail and damaging winds, but an isolated tornado can't be ruled out. These storms are expected to grow into an MCS during the late evening and overnight hours, moving east or east/southeast through Tuesday morning. Exactly how this evolves will depend on the afternoon and evening thunderstorm activity. However, most of the area, and especially the northern half, should see precipitation at some point between Monday night and early Tuesday afternoon. Showers and thunderstorms should be moving east and out of the area during the afternoon hours Tuesday. The slow movement of the trough through the middle of the week will keep a chance of showers and storms in the forecast through Wednesday. Still expect to see a lull in activity from Wednesday night into Friday morning, with more rain chances back in the forecast Friday into the weekend as a large upper trough moves into the western half of the U. S., putting our area back under active southwesterly flow aloft. Temperatures are expected to be near or slightly above normal through next weekend. && .AVIATION... (06Z TAFS) Issued at 1206 AM CDT Mon May 17 2021 Clusters of storms continue across portions of West Central Texas early this morning, but look to be mainly staying north of the terminals. Exception will be KABI and will mention a VCTS in that location to start the forecast our based on latest radar trends. Otherwise, low cloud imagery shows low clouds with MVFR cigs spreading north and will cover all terminal locations before 10Z. These will continue into the morning hours, eventually lifting back to a low end VFR cigs by afternoon. More concentrated area of storms are expected late Monday evening and into the overnight hours but uncertainty on timing and whether terminals may see them before 06Z tomorrow night so will leave out for now. next set of terminals will pin down the timing better. && .PRELIMINARY POINT TEMPS/POPS... Abilene 63 76 63 82 / 70 80 30 40 San Angelo 63 84 62 85 / 70 60 20 40 Junction 64 82 64 80 / 60 80 40 60 Brownwood 65 76 64 80 / 70 90 40 50 Sweetwater 62 79 63 82 / 70 60 20 30 Ozona 64 86 63 83 / 70 40 20 30 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...19 LONG TERM....20 AVIATION...07
Hazardous weather outlook, May 16, 2:52 PM CDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 252 PM CDT Sun May 16 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-172000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 252 PM CDT Sun May 16 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Strong to severe thunderstorms are possible mainly across the area north of an Albany to Robert Lee to Sterling City line. The main hazards will be large hail and damaging winds, along with dangerous lightning. .DAYS TWO THROUGH SEVEN...Monday through Saturday Severe thunderstorms will be possible Monday afternoon and monday night. The main hazards will be large or very large hail and damaging winds, along with dangerous lightning. There will also be a possibility of an isolated tornado. More widespread coverage of thunderstorms is expected Monday night into Tuesday. Heavy rainfall may bring a threat for localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Monday. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 7:58 PM CDT | Special Weather Statement | SJT | Sterling | 17 min |
| May 16, 8:33 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| May 16, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 48 min |
| May 16, 9:16 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones | 44 min |
| May 16, 10:03 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 42 min |
| May 16, 10:29 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 36 min |
| May 16, 10:46 PM CDT | Tornado Warning | SJT | Haskell, Jones | 44 min |
| May 17, 2:38 AM CDT | Special Weather Statement | SJT | Shackelford | 52 min |
| May 17, 4:34 AM CDT | Special Weather Statement | SJT | Callahan | 41 min |
| May 17, 6:28 AM CDT | Special Weather Statement | SJT | Runnels | 47 min |
| May 17, 7:01 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| May 17, 7:19 AM CDT | Areal Flood Advisory | SJT | Callahan, Jones, Shackelford, Taylor | 116 min |
| May 17, 8:22 AM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Runnels | 113 min |
| May 17, 8:30 AM CDT | Special Weather Statement | SJT | Coleman | 45 min |
| May 17, 9:37 AM CDT | Areal Flood Advisory | SJT | Brown, Coleman, McCulloch, San Saba | 113 min |
| May 17, 10:17 AM CDT | Special Weather Statement | SJT | San Saba | 43 min |
| May 17, 10:22 AM CDT | Special Weather Statement | SJT | San Saba | 53 min |
| May 17, 10:50 AM CDT | Areal Flood Advisory | SJT | San Saba | 115 min |
| May 17, 1:50 PM CDT | Flash Flood Watch | SJT | Brown, Callahan, Coke, Coleman, Concho, Fisher and 16 more | 20 hr |
| May 17, 5:47 PM CDT | Special Weather Statement | SJT | Fisher | 43 min |
| May 17, 5:59 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 61 min |
| May 17, 6:12 PM CDT | Severe Thunderstorm Warning | SJT | Sterling | 33 min |
| May 17, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 52 min |
| May 17, 6:45 PM CDT | Tornado Warning | SJT | Haskell | 30 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.